Narrow Results Clear All
Search results for "Department of Veterans Affairs (VA)"
Journal Article > Study
Detection of potential look-alike/sound-alike medication errors using Veterans Affairs administrative databases.
Zacher JM, Cunningham FE, Zhao X, et al. Am J Health Syst Pharm. 2018;75:1460-1466.
Look-alike and sound-alike medications are known to increase the risk of adverse drug events. Using Veterans Affairs administrative data on prescriptions filled for look-alike and sound-alike medications, researchers found that the potential for medication errors was high, but the actual error rate based on chart review was low.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.